Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at Jul 29, 2021, 7:02 PM EDT for Clinton County, Ohio. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 29, 2021, 7:02 PM EDT (23:02 UTC)
- Expired
- Jul 29, 2021, 7:30 PM EDT
- In force
- 28 min
- Issued by
- NWS Wilmington, OH
County Clinton County, OH
The radar
The Cincinnati radar (KILN), 2 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 7:15 PM EDT | TSTM WND DMG | 3 Sse Wilmington, OH | A TREE WAS REPORTED DOWN NEAR DAVIDS DRIVE AND OH-134. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.0 hours before the alert went out and 4 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1163 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 775 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted.
078
WWUS81 KILN 292302
SPSILN
Special Weather Statement
National Weather Service Wilmington OH
702 PM EDT Thu Jul 29 2021
OHZ072-292330-
Clinton OH-
702 PM EDT Thu Jul 29 2021
...A STRONG THUNDERSTORM WILL AFFECT CLINTON COUNTY UNTIL 730 PM
EDT...
At 702 PM EDT, radar indicated a strong thunderstorm 7 miles east of
Waynesville, moving southeast at 35 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Penny size hail...
Locations impacted include...
Wilmington, New Vienna, Clarksville, Martinsville, Midland, Melvin,
New Antioch, Oakland, Cuba, Lees Creek, Reesville, Morrisville,
Ogden, Kingman, Burtonville, Interstate 71 at US Route 68, Cowan Lake
State Park and Lumberton.
This includes I-71 in Ohio between mile markers 43 and 53.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3938 8399 3957 8398 3956 8386 3946 8358
3942 8359 3929 8374 3928 8376 3928 8390
TIME...MOT...LOC 2302Z 306DEG 29KT 3949 8396
$$
HatzosWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Jul 29, 4:17 PM EDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jul 29, 4:17 PM EDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 417 PM EDT Thu Jul 29 2021 .SYNOPSIS... Strong to severe thunderstorms possible through late evening Thursday. Cold front swings through tonight, providing cooler and drier into Friday and Saturday. A slight chance for showers exists Sunday, but an extended period of below average temperatures is expected into the beginning of the next work week. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... A severe thunderstorm watch has been issued for all of our counties with the exception of our northern three (Hardin, Auglaize and Mercer) until 10 PM EDT. A cluster of storms tracking southeast through western Ohio and central Ohio have already produced a number of severe reports - mainly for hail greater than 1" in diameter. While strong, damaging winds and large hail will continue to be the primary threat, several supercells have formed and will keep the threat for isolated tornadoes present with these storms. Additionally, some storms have begun training in central Ohio, which may lead to localized flooding issues. More favorable 0-6km effective shear remains across our eastern counties in central Ohio where closer to 40 kts is present. These values drop off to near 25 kts towards our western counties. SPC mesoanalysis shows MLCAPE near 2000 J/kg where these storms are located in west-central Ohio. A very moist and unstable environment will remain in place through the evening, keeping strong to severe thunderstorms present for the time being. Our northern counties in central Ohio will have the severe threat end by this evening as storms push further south over the next couple of hours. After about 10pm, the severe threat will begin to diminish, with only some scattered showers possible overnight as the cold front swings through. There could be some river fog development as well - especially further south towards the Ohio River where the moisture will remain higher the longest. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/... Drier air filters in on Friday as northwesterly flow persists aloft and surface winds shift out of the north. Some post- frontal stratus clouds will linger during the early morning hours before lifting. Still expecting scattered cu development during the day with weak instability present, but surface high pressure building in from the upper Midwest will offer drier conditions across the fa. Additionally, a relief from the heat and humidity will be felt as dewpoints drop to near or just below 60 (compared to low to mid-70s on Thursday) with high temperatures topping off in the middle 70s to lower 80s. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... Surface high pressure will be across the region on Saturday. Under a northwest flow aloft, a disturbance will pass by to our southwest. It looks like pcpn with this system will stay mostly out of our area, so we are expecting dry conditions. Highs will range from 75 to 80. A broad mid level trough will dig southeast across the Great Lakes Saturday night into Sunday. This will push a weak cold front east through the area, bringing a low chance for a shower or thunderstorm. It will remain a little cool for the beginning of August. For the reminder of the forecast, Monday through Thursday, broad mid level troughing will remain with weak high pressure across the Ohio Valley at the surface. It should stay mainly dry through the period with very low chances of pcpn perhaps by late in the week. It will continue a little below normal early week, then closer to normal later in the week. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... Scattered storms expected to develop this afternoon and linger into the late evening hours. Some of these storms will be strong to severe. Have included a tempo group at every taf site to indicate potential timing of TSRA based on latest model guidance. Heavy downpours will lead to reduced vsbys and some MVFR CIG reductions - IFR reductions are less likely but could happen briefly in stronger storms. Strong wind gusts and large hail will be the primary threats with these storms. Included an increase in wind gusts to near 25 kts in the tempo group, but will monitor trends and amend if stronger gusts are expected with thunderstorms. Thunderstorm threat diminishes this evening from north to south, but a few storms could linger until about midnight for our southern taf sites. Afterwards, a number of sites will observe MVFR CIG and vsby reductions overnight with the passing cold front. Surface winds will shift towards the north-northwest, but remain fairly light below 10 kts overnight. May have held onto MVFR CIGs longer than needed, but CIG improvement to VFR is expected around sunrise on Friday. Prevailing VFR expected the remainder of the taf period on Friday with light northerly winds. .OUTLOOK... MVFR ceilings and visibilities are possible Saturday night into Sunday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Clark NEAR TERM...Clark SHORT TERM...Clark LONG TERM...Hickman AVIATION...Clark
Hazardous weather outlook, Jul 29, 5:10 AM EDT, 13 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 510 AM EDT Thu Jul 29 2021 INZ050-OHZ026-034-035-042>046-051>056-060>065-072>074-080-300915- Wayne-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware- Miami-Champaign-Clark-Madison-Franklin OH-Licking-Preble-Montgomery- Greene-Fayette OH-Pickaway-Fairfield-Clinton-Ross-Hocking-Highland- 510 AM EDT Thu Jul 29 2021 This Hazardous Weather Outlook is for East Central Indiana, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. Showers and thunderstorms this morning are not expected to be severe. However, additional thunderstorms are forecast to develop this afternoon. A few severe storms will be possible with damaging winds being the primary threat. Large hail or an isolated tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon. INZ058-059-066-073>075-080-KYZ089>100-OHZ070-071-077>079-081-082-088- 300915- Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-Switzerland- Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken- Robertson-Mason-Lewis-Butler-Warren-Hamilton-Clermont-Brown-Adams- Pike-Scioto- 510 AM EDT Thu Jul 29 2021 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, South Central Ohio and Southwest Ohio. .DAY ONE...Today and tonight. The heat index will be between 95 and 100 this afternoon. Thunderstorms will develop and move across the area this afternoon into the evening. A few severe storms will be possible with damaging winds being the primary threat. Large hail or an isolated tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening.
In the hours before
Local storm report, Jul 29, 6:20 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
620 PM EDT THU JUL 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM TSTM WND DMG MOUNT STERLING 39.72N 83.27W
07/29/2021 MADISON OH LAW ENFORCEMENT
MULTIPLE REPORTS OF TREES AND POWER LINES REPORTED DOWN.
TIME ESTIMATED FROM RADAR.
&&
HICKMANLocal storm report, Jul 29, 6:43 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
643 PM EDT THU JUL 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM TSTM WND DMG 2 ENE NEW HOLLAND 39.56N 83.22W
07/29/2021 PICKAWAY OH EMERGENCY MNGR
A BARN IS DESTROYED AND A NUMBER OF TREES ARE DOWN ACROSS
THE VILLAGE.
&&
ANOVAKSpecial weather statement, Jul 29, 6:51 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Wilmington OH
651 PM EDT Thu Jul 29 2021
OHZ062-063-072-292315-
Fayette OH-Clinton OH-Greene OH-
651 PM EDT Thu Jul 29 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN FAYETTE...
NORTHEASTERN CLINTON AND SOUTHERN GREENE COUNTIES UNTIL 715 PM EDT...
At 651 PM EDT, radar indicated a strong thunderstorm near Jamestown,
moving southeast at 30 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
One half inch diameter hail...
Locations impacted include...
Xenia, Washington Court House, Wilmington, Sabina, Jamestown,
Wilberforce, New Jasper, Bowersville, Port William, Milledgeville,
Octa, Paintersville, Melvin, Rosemoor, Bloomington, Lumberton,
Middleton Corner, New Antioch, Jasper Mills and Lees Creek.
This includes I-71 in Ohio between mile markers 49 and 67.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3938 8359 3936 8374 3966 8402 3973 8389
3958 8340
TIME...MOT...LOC 2251Z 314DEG 27KT 3962 8378
HatzosLocal storm report, Jul 29, 6:53 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
653 PM EDT THU JUL 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 2 N JAMESTOWN 39.69N 83.74W
07/29/2021 GREENE OH PUBLIC
TREES SNAPPED AND A TREE UPROOTED.
&&
ANOVAKSpecial weather statement, Jul 29, 6:55 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Wilmington OH
655 PM EDT Thu Jul 29 2021
OHZ082-088-292330-
Pike OH-Scioto OH-
655 PM EDT Thu Jul 29 2021
...A STRONG THUNDERSTORM WILL AFFECT PIKE AND NORTHERN SCIOTO
COUNTIES UNTIL 730 PM EDT...
At 654 PM EDT, radar indicated a strong thunderstorm near
Lucasville, and another strong thunderstorm near Pike Lake, moving
southeast at 35 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
One half inch diameter hail...
Locations impacted include...
Waverly, Piketon, South Webster, Clarktown, Pike Lake, Kincaid
Springs, Lucasville, Cynthiana, Rosemount, Beaver, Rarden, Sinking
Spring, Otway, Wakefield, Pike County Airport, Minford, Omega,
Givens, Mcdermott and Mount Joy.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3876 8266 3881 8309 3885 8327 3902 8327
3905 8332 3906 8339 3920 8335 3917 8279
3895 8281 3894 8275 3885 8276 3885 8265
TIME...MOT...LOC 2254Z 316DEG 30KT 3891 8293
HatzosSpecial weather statement, Jul 29, 7:02 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
702 PM EDT Thu Jul 29 2021
OHZ072-292330-
Clinton OH-
702 PM EDT Thu Jul 29 2021
...A STRONG THUNDERSTORM WILL AFFECT CLINTON COUNTY UNTIL 730 PM
EDT...
At 702 PM EDT, radar indicated a strong thunderstorm 7 miles east of
Waynesville, moving southeast at 35 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Penny size hail...
Locations impacted include...
Wilmington, New Vienna, Clarksville, Martinsville, Midland, Melvin,
New Antioch, Oakland, Cuba, Lees Creek, Reesville, Morrisville,
Ogden, Kingman, Burtonville, Interstate 71 at US Route 68, Cowan Lake
State Park and Lumberton.
This includes I-71 in Ohio between mile markers 43 and 53.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3938 8399 3957 8398 3956 8386 3946 8358
3942 8359 3929 8374 3928 8376 3928 8390
TIME...MOT...LOC 2302Z 306DEG 29KT 3949 8396
HatzosThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 6:30 AM EDT | Special Weather Statement | ILN | Auglaize, Mercer | 60 min |
| Jul 29, 7:19 AM EDT | Special Weather Statement | ILN | Darke | 41 min |
| Jul 29, 9:51 AM EDT | Special Weather Statement | ILN | Licking | 39 min |
| Jul 29, 2:29 PM EDT | Special Weather Statement | ILN | Franklin | 31 min |
| Jul 29, 2:49 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Fairfield, Franklin, Licking | 41 min |
| Jul 29, 3:13 PM EDT | Special Weather Statement | ILN | Licking | 17 min |
| Jul 29, 3:13 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Franklin, Pickaway | 47 min |
| Jul 29, 3:37 PM EDT | Special Weather Statement | ILN | Delaware | 23 min |
| Jul 29, 3:43 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Franklin, Licking, Madison, Union | 24 min |
| Jul 29, 3:44 PM EDT | Special Weather Statement | ILN | Madison | 31 min |
| Jul 29, 3:50 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Franklin | 40 min |
| Jul 29, 3:57 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Madison | 48 min |
| Jul 29, 4:06 PM EDT | Areal Flood Advisory | ILN | Franklin | 114 min |
| Jul 29, 4:06 PM EDT | Special Weather Statement | ILN | Licking | 24 min |
| Jul 29, 4:07 PM EDT | Special Weather Statement | ILN | Franklin | 23 min |
| Jul 29, 4:24 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Hocking | 37 min |
| Jul 29, 4:35 PM EDT | Special Weather Statement | ILN | Clark, Madison | 25 min |
| Jul 29, 4:43 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Franklin, Madison, Pickaway | 47 min |
| Jul 29, 4:48 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Fayette, Madison | 42 min |
| Jul 29, 5:00 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Pickaway, Ross | 45 min |
| Jul 29, 5:01 PM EDT | Areal Flood Advisory | ILN | Clark, Franklin, Madison, Pickaway | 85 min |
| Jul 29, 5:20 PM EDT | Tornado Warning | ILN | Pickaway, Ross | 25 min |
| Jul 29, 5:24 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Highland, Ross | 66 min |
| Jul 29, 5:44 PM EDT | Special Weather Statement | ILN | Greene | 31 min |
| Jul 29, 5:58 PM EDT | Severe Thunderstorm Warning | ILN | Pike, Ross, Scioto | 62 min |
| Jul 29, 6:13 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Fayette, Greene | 47 min |
| Jul 29, 6:34 PM EDT | Areal Flood Advisory | ILN | Fayette, Greene, Highland, Pickaway, Pike, Ross | 3 hr |
| Jul 29, 6:51 PM EDT | Special Weather Statement | ILN | Fayette, Greene | 24 min |
| Jul 29, 6:55 PM EDT | Special Weather Statement | ILN | Pike, Scioto | 35 min |
| Jul 29, 7:25 PM EDT | Special Weather Statement | ILN | Pike, Scioto | 35 min |
| Jul 29, 7:26 PM EDT | Special Weather Statement | ILN | Highland | 34 min |
| Jul 29, 7:45 PM EDT | Areal Flood Advisory | ILN | Adams, Clinton, Fayette, Greene, Highland, Pike and 1 more | 4 hr |
| Jul 29, 7:52 PM EDT | Special Weather Statement | ILN | Adams, Highland | 38 min |
| Jul 29, 6:20 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Franklin, Ripley | 40 min |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.